advertisement

Depression

Question
Posted by: | 2018/11/06

Q.

Gave Dopaquel to insomniac friend

A dear friend of mine suffers from insomnia. I told him about the great sleep you get on Dopaquel and gave him a few of mine, until he can speak to his doc. . He started popping 100mg every night and sleeps for 9 hours which is great. He is very healthy. I never have any side effects from medication but started reading up on the side effects of Dopaquel and was quite horrified, seizures are just a start. I begged him to stop but he can't see the danger. What should I do now, asking him to stop doesn't work and I'm scared something bad happens to him. I will obviously never give anyone else any of my medication again.

Expert's Reply

A.

Depression expert
- 2019/09/13

Even if you were medically qualified to prescribe drugs, and I'm guessing you're not, what you did was sincere but daft and risky, and I"m sure you have learned your lesson about that.  Whatever drug is involved,  we all differ in how we respond to any drug,
It just worries me a bit  : it sounds as though you must have given him quite a lot or he'd surely have run out of the pills by now.  Bad Idea. It also suggests that you have been given far too many pills ( or you couldn't have had any to spare ) and maybe you've even stopped taking them, both also  Bad Ideas.
Dopaquel is a trade name for Quetiapine, and is a drug intended for use for schizophrenia or Bipolar Disorder, NOT insomnia, which is not an officially approved use. 
He is treating you with disrespect by not agreeing to stop abusing this drug and to give you back any which are still unused.  Remind him of this, ask him again to stop, and urge him to see his GP for assessment and advice.
Let me appeal to ALL our readers ( and I'm sure you'd join me in this ): folks, NEVER EVER give any of the meds that have been prescribed to you, to ANYONE else : always advise them to see a real doctor for proper assessment and advice.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.